Back to all discussions

Xeljanz and new FDA report side effect

Has anyone's doctor taken them off Xeljanz due to the recent report from the FDA on increased risk of serious heart-related problems and cancer?


I have been on IVs (Orencia) and injections (Methotrexate, Enbrel and Orencia). It was so nice to be able to take 1 pill. I have been taking Xeljanz for nearly 4 years.
I stopped take Methotrexate and Enbrel due to side effect and Orencia was not longer effective.
I'm not sure what his new medication recommendation will be rather than Xeljanz.
Anyone have this experience? If so, what med were you switched too?


Thanks so much!

  1. Hi, @akajb2! I hope you get some feedback from other community members that may be in the same situation as yours. I am sorry you are facing starting yet another medication! It sounds like your physician is acting out of an abundance of caution and that's okay, as he knows your medical history better than I do! I hope the next treatment your doctor suggests is a good fit for you! Best, Erin, RheumatoidArthritis.net team Member.

    1. I've been on multiple Biologics also. After getting a second consultation I will probably trial either Rinvoq or Zeljanz. Now I'm curious if their side effect profile is similar when it comes to the cardiac or cancer concerns. Might be worth asking your rheumatologist about an alternative JAK?

      or create an account to reply.